MAUDE Adverse Event Report: COVIDIEN SHARPS CONTAINER 12GAL RED; CONTAINER, SHARPS

COVIDIEN SHARPS CONTAINER 12GAL RED; CONTAINER, SHARPS
Model Number 8932PG2
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the sample is available to be returned but to date it has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the new substitute red sharps container in each theatre pose a safety risk.The lids do not properly fit on the red buckets and scrub nurses are unable to safely dispose of their sharps using the foot pedal as it does not lift the lid.Also there is no opening/hole in the lid to place small sharps.The end user must use their hands to lift the lid and risks a needle stick/sharp injury.In addition, they are unable to see how full the bin is prior to opening.The customer feels that this is not an appropriate safe substitute.There have been no injuries reported.
 
Additional Manufacturer Narrative
Section g3 (date received by manufacturer) has been corrected from 26-jul-2021 to 22-jul-2021.

Brand Name
SHARPS CONTAINER 12GAL RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key12242123
Report Number1424643-2021-00613
Device Sequence Number14492597
Product Code MMK
UDI-Device Identifier40884521022417
UDI-Public40884521022417
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8932PG2
Device Catalogue Number8932PG2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date07/28/2021
Patient Sequence Number1